Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 26, NWS Melbourne, FL

March 31, 1995Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 1995, 5:52 PM EST for Brevard County, Volusia County, Florida. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Mar 31, 1995, 5:52 PM EST (22:52 UTC)
Expired
Mar 31, 1995, 6:45 PM EST
In force
53 min
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Brevard County, FL, Volusia County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 312254 RRA
SVRMLB
FLC009-127-312345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EST FRI MAR 31 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL FLORIDA
 
   ...NORTHERN BREVARD COUNTY...SOUTHERN VOLUSIA COUNTY
 
 
AT 550 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM
OVER EASTERN SEMINOLE COUNTY MOVING EAST AT 25 MPH. THE STORM WILL MOVE
ALONG THE VOLUSIA/BREVARD COUNTY LINE AND REACH THE COAST WITHIN THE
NEXT HALF HOUR.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
 
 
GLITTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:45 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 2:45 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST FRI MAR 31 1995

FRONTAL BOUNDARY ACROSS C FL FROM AROUND TTS TO BAYPORT ATTM DRIFTING SWD.
RW/TRW CURRENTLY CONFINED N OF FRONT..BUT STILL EXPECT TO SEE SOME TRW DEVELOP
S OF FRONT LATER THIS AFTERNOON WITH BETTER HEATING AND INCREASING INSTAB. WITH
UPPER DISTURBANCE TO MOVE ACROSS TONIGHT AND PER WW147 WILL MENTION SEVERE TRW
POSSIBLE AREAS 1 AND 2..ALSO POSITION OF JET WILL AID IN SOME HEAVY RAIN
AMOUNTS NRN AREAS AND WILL MENTION AREA 1. WEAK SFC LOW TO DEVELOP IN GULF
ALONG BOUNDARY AND CROSS PENINSULA AT 12-24 HRS. SHORTWAVES TO MOVE ACROSS
STATE IN STJ WITH FRONTAL BOUNDARY DRIFTING SWD THROUGH CYCLE. WILL STAY ON
HIGH SIDE WITH POPS ON SAT..AND LET MID SHIFT ADD WORDING FOR HEAVY RAINS OR
STRONG TRW IF STILL NEEDED. WILL BEGIN TO TAPER POPS DOWN FROM N ON SAT NIGHT
AND KEEP LOW POPS IN AREA 3 FOR SUN. 850 TROF STILL W OF STATE AT 48 HRS AND
WILL KEEP CLOUDS PESSIMISTIC FOR SUN. GUIDANCE TEMPS LOOK REASONABLE AND WILL
GENERALLY ACCEPT.

@1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA
@2...BREVARD INDIAN RIVER
@3...MARTIN OKEECHOBEE ST LUCIE

MCO 63/71/58/74 7631
DAB 61/68/56/71 7631
MLB 63/73/60/74 6741

GLITTO

In the hours before

Special weather statement, Mar 31, 2:48 PM EST, 3 hours 4 minutes before
FLZ040-010050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
248 PM EST FRI MAR 31 1995

...SEVERE THUNDERSTORM WATCH FOR MARION COUNTY...

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR A LARGE PART OF CENTRAL FLORIDA INCLUDING
MARION COUNTY.  THE WATCH IS EFFECTIVE UNTIL 800 PM EST.

LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORMS WINDS
ARE POSSIBLE IN THIS AREA.
Special weather statement, Mar 31, 3:45 PM EST, 2 hours 7 minutes before
FLZ038-040-501-312145-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
345 PM EST FRI MAR 31 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE
PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES
MARION COUNTY...

AT 340 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF
THUNDERSTORMS REACHING FROM THE GULF COASTAL WATERS OFFSHORE
BAYPORT AND NEW PORT RICHEY INTO THE INTERIOR OF THE FLORIDA
PENINSULA AROUND LEESBURG AND EUSTIS.

A LARGE AREA OF RAIN COVERED A GOOD PART OF THE STATE AND THE
ADJACENT COASTAL WATERS NORTH OF CAPE CANAVERAL...ORLANDO AND
TAMPA.

MOVEMENT WAS EAST 25 MPH.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, Mar 31, 5:04 PM EST, 48 minutes before
FLZ038-040-501-312305-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
504 PM EST FRI MAR 31 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE
PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES
MARION COUNTY...

AT 445 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF
THUNDERSTORMS FROM DAYTONA BEACH WEST OVER SOUTHERN MARION COUNTY
TO BAYPORT ON THE GULF COAST. THESE STORMS EXTENDED SOUTH INTO
OSCEOLA COUNTY

...STRONG THUNDERSTORMS WERE LOCATED IN PASCO AND LAKE COUNTIES...

MOVEMENT WAS TO TO EAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, Mar 31, 5:43 PM EST, 9 minutes before
FLZ038-040-501-312345-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
543 PM EST FRI MAR 31 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE
PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES
MARION COUNTY...

AT 535 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A WIDESPREAD
AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
FLORIDA. HEAVY THUNDERSTOMS WERE LOCATED IN MARION COUNTY AND
ALONG THE WEST COAST NORTH OF TAMPA. SEVERE THUNDERSTORMS WERE
LOCATED JUST WEST AND SOUTH OF DISNEYWORLD AND BETWEEN ORLANDO
AND WINTER GARDEN.

MOVEMENT WAS TO THE EAST AT 30 MPH.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:01 PM ESTSevere Thunderstorm WarningMLBLake59 min
Mar 31, 5:21 PM ESTSevere Thunderstorm WarningMLBOrange, Osceola54 min
Mar 31, 5:39 PM ESTSevere Thunderstorm WarningMLBSeminole51 min
Mar 31, 6:11 PM ESTSevere Thunderstorm WarningMLBOrange49 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.